Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 37, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 6, 2018, 2:01 PM CDT for Lyon County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2018, 2:01 PM CDT (19:01 UTC)
- Expired
- May 6, 2018, 2:34 PM CDT
- In force
- 33 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lyon County, KY
The radar
The Paducah radar (KPAH), 61 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.0 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 1:10 PM CDT, 51 minutes earlier.
Area forecast discussion, May 6, 1:10 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Paducah KY 110 PM CDT Sun May 6 2018 .SHORT TERM...(Today through Tuesday night) Issued at 348 AM CDT Sun May 6 2018 Generally clear skies this morning will give way to increasing clouds from the northwest this afternoon as a cold front dips southeast from the Midwest states. The front will not have much dynamic support aloft, and return flow of low level moisture ahead of the advancing front will be little to nil s sfc winds remain more westerly today. There may be enough instability around Sunday afternoon/evening ahead of the front to support isolated thunderstorm development, but expect any development to be limited in coverage this afternoon and early tonight. Cooler and drier air will filter in behind the front later tonight and Monday as high pressure dips southeast into the Great Lakes region. Despite an expected return to sunshine, northerly breezes should hold afternoon high temps Monday a bit below seasonal norms. Still, should be a quite pleasant day with highs from near 70 to the mid 70s and very comfortable humidity levels. After a chilly start to the day Tuesday, temperatures will moderate up well into the 70s Tuesday afternoon as the high pressure system begins to slowly pull off to the east. .LONG TERM...(Wednesday through Saturday) Issued at 348 AM CDT Sun May 6 2018 High confidence early on in the extended with decreasing confidence later in the extended where pops are concerned. On Wednesday we will have have a an open wave upper level trough move through the region with a warm front as a surface reflection. This will result in warm air advection showers starting in the west during the day and spread eastward in the evening. We will have a cap during the day but we have elevated instability as well with K index values exceeding 30. Then we erode the cap in the late day/evening time with CAPE's around 2k j/kg2 and LI's exceeding -5. So will definitely include mentions of thunder. We do have speed shear through the column but very little directional shear at this time. Wet bulb and freezing level is just above 10k feet so would not rule out at least small hail with any strong storms. This system will exit the area Thursday. However a trailing cold front is expected to stall along the northwest periphery of the forecast area...keeping small chances of rain in the area as we remain in the warm sector. Even though the chances will be low thunder will remain possible mainly because we remain in the warm sector. As for temperatures expect above normal highs and lows through the extended. && .AVIATION... Issued at 110 PM CDT Sat May 5 2018 Though there will be some cloudiness around due to an approaching cold front, VFR conditions are forecast for the next 24 hours. The only possible exception may be brief vsby restrictions due to shower or tstm activity in the late afternoon and early evening, mainly over southernmost parts of southeastern MO and the Evansville Tri- State region. At this time, "VCSH" wording was used in the KEVV/KOWB TAFs to acknowledge this, due to the low probability of tstm activity at a terminal. Westerly winds are expected to turn to the north overnight with the frontal passage. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...KH AVIATION...DB
Hazardous weather outlook, May 6, 5:05 AM CDT, 8 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 505 AM CDT Sun May 6 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 505 AM CDT Sun May 6 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Isolated thunderstorms are possible this afternoon and evening. Locally heavy downpours and lightning would be the main thunderstorm hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm chances return almost daily for the middle to latter portion of next week. It now looks as though there will be some chance for a few strong to severe storms during the period, with the better chance coming on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Special weather statement, May 6, 1:17 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Paducah KY
117 PM CDT SUN MAY 6 2018
ILZ094-061900-
Massac IL-
117 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR MASSAC COUNTY UNTIL 200 PM CDT...
At 116 PM CDT, Doppler radar was tracking a strong thunderstorm near
Metropolis, moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Paducah, Metropolis, Brookport, New Columbia and Joppa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3707 8854 3711 8861 3715 8870 3714 8873
3718 8879 3723 8893 3730 8893 3732 8890
3733 8890 3734 8871 3716 8849 3707 8849
TIME...MOT...LOC 1816Z 284DEG 13KT 3721 8867
07Special weather statement, May 6, 1:27 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Paducah KY
127 PM CDT SUN MAY 6 2018
ILZ090-KYZ007-061900-
Pope IL-Livingston KY-
127 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POPE AND CENTRAL
LIVINGSTON COUNTIES UNTIL 200 PM CDT...
At 127 PM CDT, Doppler radar was tracking a strong thunderstorm near
Burna, or 11 miles northwest of Calvert City, moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Burna, Grand Rivers, Smithland and Hamletsburg.
LAT...LON 3700 8826 3704 8830 3706 8834 3707 8837
3705 8844 3706 8851 3707 8850 3716 8849
3730 8866 3725 8821 3709 8822 3708 8823
3707 8822 3699 8823
TIME...MOT...LOC 1827Z 287DEG 14KT 3718 8846
07Special weather statement, May 6, 1:49 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Paducah KY
149 PM CDT SUN MAY 6 2018
ILZ090-094-KYZ007-008-011>013-017-061945-
Massac IL-Pope IL-Marshall KY-Christian KY-Lyon KY-Livingston KY-
Caldwell KY-Trigg KY-
149 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MASSAC...SOUTHERN POPE...
LIVINGSTON...NORTHERN CHRISTIAN...CALDWELL...NORTHERN MARSHALL...
NORTHERN TRIGG AND LYON COUNTIES UNTIL 245 PM CDT...
At 149 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cobb, or near Dawson Springs, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Paducah, Princeton, Calvert City, Cadiz, Eddyville, Princeton In
Caldwell County, Crofton, Burna, Cobb, Ledbetter, Farmersville,
Rockcastle, Kuttawa, Fredonia, Grand Rivers, Smithland, Hawkins and
Hamletsburg.
LAT...LON 3685 8810 3694 8848 3702 8848 3703 8852
3729 8865 3724 8820 3718 8822 3717 8819
3713 8818 3718 8808 3723 8808 3719 8773
3716 8770 3710 8752 3713 8749 3714 8734
3691 8729
TIME...MOT...LOC 1849Z 292DEG 24KT 3710 8776
07Local storm report, May 6, 2:01 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
201 PM CDT SUN MAY 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 4 NW METROPOLIS 37.19N 88.76W
05/06/2018 E0.75 INCH MASSAC IL PUBLIC
PEA TO DIME SIZED HAIL NEAR FRANKLIN SCHOOL AREA
&&
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 5:58 AM CDT | Dense Fog Advisory | PAH | Christian, Daviess, Hopkins, McLean, Muhlenberg, Todd | 3 hr |
| May 6, 1:27 PM CDT | Special Weather Statement | PAH | Livingston | 33 min |
| May 6, 1:49 PM CDT | Special Weather Statement | PAH | Caldwell, Livingston, Lyon | 56 min |
| May 6, 2:27 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 48 min |
| May 6, 2:33 PM CDT | Special Weather Statement | PAH | Trigg | 42 min |
| May 6, 2:41 PM CDT | Special Weather Statement | PAH | Caldwell | 49 min |
| May 6, 2:54 PM CDT | Special Weather Statement | PAH | Ballard, Calloway, Carlisle, Graves, Hickman, Lyon and 2 more | 66 min |
| May 6, 2:54 PM CDT | Severe Thunderstorm Warning | PAH | Livingston, McCracken, Marshall | 36 min |
| May 6, 2:58 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 32 min |
| May 6, 3:28 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 18 min |
| May 6, 4:10 PM CDT | Special Weather Statement | PAH | Calloway | 35 min |
| May 6, 1:17 PM CDT | Special Weather Statement | PAH | Massac | 43 min |
| May 6, 4:55 PM CDT | Special Weather Statement | PAH | Perry | 35 min |
| May 6, 5:25 PM CDT | Special Weather Statement | PAH | Carter | 50 min |
| May 6, 6:12 PM CDT | Special Weather Statement | PAH | Ripley | 48 min |
| May 6, 6:21 PM CDT | Special Weather Statement | PAH | Stoddard | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.